Alert archive / Arkansas / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 293, NWS Little Rock, AR

May 27, 2000Baxter County, Izard County, Stone County, Arkansas

NWS Little Rock, AR issued this severe thunderstorm warning at May 27, 2000, 9:56 AM CDT for Baxter County, Izard County, Stone County, Arkansas. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.

The facts

Issued
May 27, 2000, 9:56 AM CDT (14:56 UTC)
Expired
May 27, 2000, 10:40 AM CDT
In force
44 min
Issued by
NWS Little Rock, AR
Area
Whole counties; the outline is the Mesonet’s reconstruction

Counties Baxter County, AR, Izard County, AR, Stone County, AR

The radar

The Little Rock radar (KLZK), 152 km from the middle of the area, began a volume at 14:55 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Springfield, MO (KSGF), launched 12:00Z, 2.9 hours before the alert went out and 174 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 12:00Z on 2000-05-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 12:00Z on 2000-05-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -68 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1906 m above ground
0-6 km bulk shear
43 kt
0-1 km storm-relative helicity
-68 m²/s²
0-3 km storm-relative helicity
-9 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

648 
WUUS54 KLZK 271457
SVRLIT
ARC005-049-065-137-271545-

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LITTLE ROCK AR
956 AM CDT SAT MAY 27 2000

THE NATIONAL WEATHER SERVICE IN LITTLE ROCK HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  STONE COUNTY IN NORTH CENTRAL ARKANSAS
  IZARD COUNTY IN NORTH CENTRAL ARKANSAS
  FULTON COUNTY IN NORTH CENTRAL ARKANSAS
  

* UNTIL 1040 AM CDT

* AT 949 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM ALONG A LINE EXTENDING FROM 7 MILES NORTHWEST
  OF VIOLA TO CALICO ROCK TO 12 MILES SOUTHWEST OF FIFTY-SIX...OR
  ALONG A LINE EXTENDING FROM 18 MILES NORTHEAST OF MOUNTAIN HOME TO
  CALICO ROCK TO 15 MILES WEST OF MOUNTAIN VIEW...MOVING EAST AT 20
  MPH.

* SEVERE THUNDERSTORMS WILL BE NEAR...
  VIOLA AROUND 1005 AM CDT
  MOUNTAIN VIEW...OXFORD AROUND 1020 AM CDT
  MELBOURNE AROUND 1030 AM CDT
  FRANKLIN...HORSESHOE BEND AROUND 1040 AM CDT

THE MAIN SEVERE WEATHER THREAT IN THE WARNING AREA IS STRONG AND
GUSTY WINDS. SOME DAMAGE MAY OCCUR...SUCH AS DOWNED TREES OR TREE
LIMBS AND POWER LINES. THE STORM MAY ALSO PRODUCE HAIL IN SOME AREAS.
FOR YOUR PROTECTION...GO INDOORS UNTIL THE STORM PASSES.

REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE IN LITTLE ROCK.

45

LAT...LON 3654 9213 3614 9220 3575 9249 3574 9203
          3613 9175 3654 9167

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Little Rock, AR wrote its last area forecast discussion before this severe thunderstorm warning went out at May 27, 4:00 AM CDT, 5 hours 56 minutes earlier.

Area forecast discussion, May 27, 4:00 AM CDT, 5 hours 56 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LITTLE ROCK AR
400 AM CDT SAT MAY 27 2000

AIR WILL REMAIN VERY UNSTABLE ACROSS AREA UNTIL COLD FRONT AND SHORT
WAVE MOVE ACROSS DURING TONIGHT. THUNDERSTORMS MOVING ACROSS
NORTHERN ARKANSAS PROBABLY WILL DECREASE THIS MORNING BUT MOISTURE PATTERN
AND MORE SHORT WAVES INDICATE THUNDERSTORMS WILL COVER MUCH OF THE
AREA TODAY. BOUNDARY FROM THE OVERNIGHT STORMS LOOKS LIKE IT WILL
SET UP ACROSS CENTRAL SECTIONS AND MAY BE FOCUS FOR NEW DEVELOPMENT
AROUND MIDDAY. MAIN THRUST OF THUNDERSTORMS WITH FRONT WILL REACH
NORTHWESTERN SECTIONS AROUND 00Z AND SHOULD PUSH ACROSS AREA MOSTLY
BY 06Z AND SHOULD BE OUT OF AREA BY 12Z SUNDAY. WILL HAVE 50-60 PERCENT
POPS ACROSS AREA TODAY AND TONIGHT AND NO MENTION OF POPS FOR
SUNDAY. DRIER AIR WILL BE IN PLACE SUNDAY. SINCE THUNDERSTORMS HAVE
TRAINED ACROSS NORTHERN SECTIONS OVERNIGHT AND MORE LIKELY TODAY, WILL
ISSUE FLASH FLOOD WATCH FOR THAT AREA THROUGH EARLY TONIGHT. WILL BE
ESPECIALLY IMPORTANT AS THERE ARE LIKELY MANY CAMPERS IN AREA FOR
HOLIDAY WEEKEND. TEMPS PROBABLY WILL NOT GO UP MUCH TODAY DUE TO
CLOUDS AND WILL GO CLOSE TO MOS ON MINS FOR TONIGHT AS COOLER AIR COMES
IN. MOS MAXES FOR SUNDAY LOOK TOO HIGH, BUT NEW AIR MASS WILL NOT BE
THAT MUCH COOLER SO WILL NOT GO TOO FAR BELOW.

.LIT...FLASH FLOOD WATCH TODAY AND EARLY TONIGHT NORTH
          ZONES 3>7-12>16-21>24

In the hours before

Local storm report, May 27, 5:00 AM CDT, 4 hours 56 minutes before
LSRLIT
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
500 AM CDT SAT MAY 27 2000

TIME(CDT)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0405 AM    TUCKERMAN                 AR   .75 INCH HAIL
05/27/00   JACKSON                        REPORT FROM NEWPORT
                                          STATE POLICE.

22
Special weather statement, May 27, 5:00 AM CDT, 4 hours 56 minutes before
ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-271830-

SEVERE WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LITTLE ROCK AR
500 AM CDT SAT MAY 27 2000

...SLIGHT RISK OF SEVERE WEATHER LATER TODAY AND TONIGHT...

THERE IS A SLIGHT RISK OF SEVERE WEATHER ACROSS ARKANSAS TODAY AND
TONIGHT. THE MAIN THREAT WILL BE DURING THE AFTERNOON AND EVENING
HOURS.

WARM...MOIST AND UNSTABLE CONDITIONS WILL CONTINUE ACROSS ARKANSAS
TODAY AND TONIGHT. A COLD FRONT IS FORECAST TO ENTER NORTHWESTERN
ARKANSAS AROUND SUNSET AND MOVE SOUTHEASTWARD THROUGH THE STATE
TONIGHT. SCATTERED TO NUMEROUS THUNDERSTORMS WILL BE POSSIBLE TODAY
AND TONIGHT IN THE UNSTABLE AIR OVER THE STATE. THE BEST CHANCES FOR
SEVERE STORMS WILL BE THIS AFTERNOON AND EVENING.

THE MAIN THREATS WITH THESE STORMS WILL BE LARGE HAIL...AND STRONG
AND DAMAGING WINDS.

STORM SPOTTERS...AMATEUR RADIO OPERATORS...AND EMERGENCY MANAGERS
MAY EXPECT ACTIVATION THIS AFTERNOON AND EVENING.

22
Local storm report, May 27, 5:45 AM CDT, 4 hours 11 minutes before
PRELIMINARY LOCAL STORM REPORT...UPDATED
NATIONAL WEATHER SERVICE LITTLE ROCK AR
545 AM CDT SAT MAY 27 2000

TIME(CDT)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0330 AM    5 S BATESVILLE            AR   WIND DAMAGE
05/27/00   INDEPENDENCE                   SEVERAL TRAILERS
                                          OVERTURNED. ABOUT 100
                                          TREES DOWN. REPORT
                                          FROM INDEPENDENCE
                                          COUNTY OFFICE OF
                                          EMERGENCY MANAGEMENT.

22

The office that day

Everything else NWS Little Rock, AR issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 26, 9:14 PM CDTSevere Thunderstorm WarningLZKNewton, Searcy51 min
May 26, 9:58 PM CDTSevere Thunderstorm WarningLZKBaxter, Stone47 min
May 26, 10:41 PM CDTSevere Thunderstorm WarningLZKIzard, Stone54 min
May 26, 11:21 PM CDTSevere Thunderstorm WarningLZKSharp69 min
May 26, 11:30 PM CDTSevere Thunderstorm WarningLZKJohnson60 min
May 27, 12:52 AM CDTSevere Thunderstorm WarningLZKJohnson53 min
May 27, 1:11 AM CDTSevere Thunderstorm WarningLZKNewton54 min
May 27, 1:23 AM CDTSevere Thunderstorm WarningLZKLogan, Pope, Yell67 min
May 27, 1:38 AM CDTSevere Thunderstorm WarningLZKSearcy57 min
May 27, 1:57 AM CDTSevere Thunderstorm WarningLZKConway, Van Buren53 min
May 27, 2:09 AM CDTSevere Thunderstorm WarningLZKStone56 min
May 27, 2:22 AM CDTFlash Flood WarningLZKJohnson, Newton, Pope, Searcy, Stone, Van Buren3 hr
May 27, 2:54 AM CDTSevere Thunderstorm WarningLZKCleburne51 min
May 27, 3:09 AM CDTSevere Thunderstorm WarningLZKIndependence66 min
May 27, 3:13 AM CDTSevere Thunderstorm WarningLZKSharp47 min
May 27, 3:42 AM CDTSevere Thunderstorm WarningLZKJackson48 min
May 27, 9:13 AM CDTSevere Thunderstorm WarningLZKMarion47 min
May 27, 9:46 AM CDTSevere Thunderstorm WarningLZKBaxter29 min
May 27, 9:56 AM CDTSevere Thunderstorm WarningLZKFulton44 min
May 27, 10:16 AM CDTSevere Thunderstorm WarningLZKIndependence, Sharp59 min
May 27, 3:13 PM CDTFlash Flood WarningLZKIzard, Stone, Van Buren3 hr
May 27, 3:20 PM CDTFlash Flood WarningLZKGarland, Montgomery, Polk3 hr
May 27, 3:35 PM CDTSevere Thunderstorm WarningLZKClark55 min
May 27, 4:06 PM CDTSevere Thunderstorm WarningLZKMontgomery24 min
May 27, 4:08 PM CDTSevere Thunderstorm WarningLZKDallas, Ouachita37 min
May 27, 4:12 PM CDTSevere Thunderstorm WarningLZKLogan, Scott33 min
May 27, 4:21 PM CDTSevere Thunderstorm WarningLZKGarland, Saline24 min
May 27, 4:24 PM CDTSevere Thunderstorm WarningLZKCalhoun, Cleveland36 min
May 27, 4:26 PM CDTSevere Thunderstorm WarningLZKYell34 min
May 27, 4:47 PM CDTSevere Thunderstorm WarningLZKGarland28 min
May 27, 5:00 PM CDTSevere Thunderstorm WarningLZKArkansas, Desha30 min
May 27, 6:19 PM CDTSevere Thunderstorm WarningLZKPolk41 min

Nearby

Severe Thunderstorm Warnings in Arkansas, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.